MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122535
Medical Device Problem Codes Separation Failure (2547); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a retreatment of a coil embolization of internal carotid - anterior choroidal artery aneurysm, a 6fr unspecified angiocatheter and 6fr fubuki xf were in combination and advanced into common carotid artery.The 6fr angiocatheter was removed and inserted ceruleandd6 into the internal carotid artery.Inserted sl10 microcatheter and shoryu balloon catheter into ceruleandd6 intermediate catheter, and advanced the sl10 into the aneurysm.The galaxy g3 xsft 2.5mm x 3.5cm coil (glx122535, 30429065) was used as the first coil and attempted to implant.After rewinding several times, detached the coil, but the tip of the sl10 coil or the tip of the delivery system seemed to be attached to the coil.Then the sl10 tip got bent and could not recovered.When a new chikai14 was opened and inserted into sl10, entangled tip was resolved and recovered normal form, but a part of the coil protruded into the internal carotid artery.The procedure was terminated after determining that further manipulation would have a risk.There was no negative impact to the patient.A continuous flush was done.Other concomitant devices are chikai10 guidewire, fubuki xf 6fr guiding catheter, shoryu balloon catheter, exselsior sl10 microcatheter, ceruleandd6 intermediate catheter.Additional information was received on 06-jul-2023 along with images indicating that an unknown marker is shown in the photo during insertion of the coil.There is an unknown marker between the release marker and the second marker, behind the second marker of sl10.It might be the posterior end of the coil being inserted, but it was too long since the coil length was 3.5 cm.After the procedure, the physician confirmed that the coil was not unraveled.Also, unraveled coil could not be pushed or pulled, but this "marker" was moving one-to-one during coil insertion.We are not sure of the causal relationship between this unknown marker and the reported issue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received on 26-jul-2023 indicated that there was no evidence of coil compaction.There was no resistance experienced during the advancement of the coil through the microcatheter.There was no damage noted on the enpower control cable and the device was not used again in the procedure.There were procedural delays due to the event.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2, h6 and h10.Section b5: additional information was received on 15-aug-2023 indicating that additional intervention is not planned at this time.The patient is under observation.Consider re-treatment if there are any problems.Vessel calcification/tortuosity were not severe.No particular difficulty in accessing cerebral aneurysm.Aneurysm was unruptured, about 4 mm, slightly wide necked, could be treated by simple technique.Complaint conclusion: as reported by the field, during a retreatment of a coil embolization of internal carotid - anterior choroidal artery aneurysm, a 6fr unspecified angiocatheter and 6fr fubuki xf were in combination and advanced into common carotid artery.The 6fr angiocatheter was removed and inserted ceruleandd6 into the internal carotid artery.Inserted sl10 microcatheter and shoryu balloon catheter into ceruleandd6 intermediate catheter, and advanced the sl10 into the aneurysm.The galaxy g3 xsft 2.5mm x 3.5cm coil (glx122535, 30429065) was used as the first coil and attempted to implant.After rewinding several times, detached the coil, but the tip of the sl10 coil or the tip of the delivery system seemed to be attached to the coil.Then the sl10 tip got bent and could not recovered.When a new chikai14 was opened and inserted into sl10, entangled tip was resolved and recovered normal form, but a part of the coil protruded into the internal carotid artery.The procedure was terminated after determining that further manipulation would have a risk.There was no negative impact to the patient.A continuous flush was done.Other concomitant devices are chikai10 guidewire, fubuki xf 6fr guiding catheter, shoryu balloon catheter, exselsior sl10 microcatheter, ceruleandd6 intermediate catheter.Additional information was received on 06-jul-2023 along with images indicating that an unknown marker is shown in the photo during insertion of the coil.There is an unknown marker between the release marker and the second marker, behind the second marker of sl10.It might be the posterior end of the coil being inserted, but it was too long since the coil length was 3.5 cm.After the procedure, the physician confirmed that the coil was not unraveled.Also, unraveled coil could not be pushed or pulled, but this "marker" was moving one-to-one during coil insertion.We are not sure of the causal relationship between this unknown marker and the reported issue.Additional information received indicated that there was no evidence of coil compaction.There was no resistance experienced during the advancement of the coil through the microcatheter.There was no damage noted on the enpower control cable and the device was not used again in the procedure.There were procedural delays due to the event.Additional information was received on 15-aug-2023 indicating that additional intervention is not planned at this time.The patient is under observation.Consider re-treatment if there are any problems.Vessel calcification/tortuosity were not severe.No particular difficulty in accessing cerebral aneurysm.Aneurysm was unruptured, about 4 mm, slightly wide necked, could be treated by simple technique.Two pictures were attached, and the review was made by an independent physician and the results are shown below: ¿the description of the case is clear and there are two pictures supplied to support the complaint.Both images show the microcatheter in the aneurysm and a second guidewire being placed distal to the treatment region.The marker of the coil seems to be located at the skull base region with part of the coil in the sl10 microcatheter the stage in the treatment is unclear based on the images provided.From the description it sounds that after detachment there is part of the coil coming back into the microcatheter, which may happen due to the plunger effect upon removal of the pusher wire.The remark of ¿rewinding several times¿ is unclear to me from a clinical perspective, but i assume the physician tried several times to push the coil out with the pusher wire while pulling back on the microcatheter.The bending of the sl10 is also not understood since the coil does not have the physical properties to allow bending of the catheter.There may have been entanglement in the old coil mesh from the previous procedure, but this is just a hypothesis.Definitive statements regarding the events encountered in this case cannot be made from the images and description alone, but analysis of the catheter and pusher wire may provide additional information and clarity¿.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30429065 number, and no non-conformances related to the malfunction were identified.Failure to detach and coil protrusion into parent vessel are known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation (mre), there is no indication that the events are related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided; however, it is possible that clinical and procedural factors, including aneurysm/vessel characteristics, device manipulation, and device interaction, may have contributed.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17349924
Report Number3008114965-2023-00514
Device Sequence Number12034916
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberGLX122535
Device Catalogue NumberGLX122535
Device Lot Number30429065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer07/26/2023
08/15/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/09/2023
08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERULEANDD6 INTERMEDIATE CATHETER; CHIKAI10 GUIDEWIRE; EXSELSIOR SL10 MICROCATHETER; FUBUKI XF 6FR GUIDING CATHETER; SHORYU BALLOON CATHETER
Patient SexFemale
Patient RaceAsian